Nebraska, 2004

Hail in Nebraska, August 9, 2004

August 9, 2004 · NWS LBF · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 12:22 PM MST, 7 hours 41 minutes earlier.

Area forecast discussion, Aug 9, 12:22 PM MST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT MON AUG 9 2004

.DISCUSSION...
NORTHWESTERLY FLOW WILL CONTINUE THROUGH THE PERIOD AS A STRONG
UPPER LOW PERSISTS OVER THE GREAT LAKES/HUDSON BAY REGION AND
AN UPPER RIDGE SITS OVER THE INTERMOUNTAIN WEST.  THE UPPER
LOW WEAKENS LATE IN THE PERIOD ALLOWING THE UPPER RIDGE TO
BUILD SLOWLY EASTWARD.

SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH H7 FRONTOGENESIS...
CONTINUE TO SINK SOUTHEASTWARD OUT OF THE CWA. WATER VAPOR IMAGERY
SHOWS ANOTHER WAVE PUSHING THROUGH NORTH CENTRAL CO WHICH WILL SLIDE
INTO THE PANHANDLE TONIGHT.  H7 FRONTOGENESIS/WARM AIR ADVECTION
ALONG WITH UPSLOPE FLOW WILL ENHANCE LIFT IN THE AREA PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY. WITH UPSLOPE FLOW
CONTINUING THROUGH THE DAY...EXPECT SHOWERS AND THUNDERSTORMS TO
SLOWLY DIMINISH FROM NORTH TO SOUTH WITH A FEW SHOWERS LINGERING
ACROSS THE SOUTH INTO THE EARLY EVENING HOURS. ETA SHOWS ANOTHER
SHORTWAVE AND ASSOCIATED LIGHT RAIN SHOWERS PUSHING INTO THE
PANHANDLE WED MORNING WHILE THE GFS KEEPS THE MOISTURE FURTHER TO THE
SOUTH AND BACKED UP CLOSER TO THE ROCKIES. PREFER THE GFS SOLUTION AS
THE LOW LEVEL WINDS ARE LIGHT AS HIGH PRESSURE SLIDES INTO THE AREA
AND PROVIDE NO UPSLOPE LIFT. EVEN THE ETA KEEPS MOST OF THE
FRONTOGENETICAL FORCING FURTHER TO THE WEST AND SOUTH.

WARMING TREND WILL BE SLOW AS UPPER RIDGE BREAKS DOWN AS IT PUSHES
SLOWLY EAST.  DESPITE SOME SUN...TEMPERATURES WILL BE COOL THROUGH
SATURDAY AS H8 TEMPERATURES REMAIN IN THE 70S AND LOWER 80S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DDB
Hazardous weather outlook, Aug 9, 1:13 PM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON AUG 9 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
313 PM CDT MON AUG 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF
SOUTHWEST NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE PASSING
OVERHEAD LATE THIS EVENING WILL ALLOW FOR SHOWERS OR THUNDERSTORMS TO
DEVELOP AFTER 9 PM TONIGHT AND CONTINUE TO BE POSSIBLE THROUGH
TUESDAY.  ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SECONDARY COLD FRONT WILL SWING SOUTHEAST THROUGH NEBRASKA ON
TUESDAY WITH SCATTERED THUNDERSTORM DEVELOPMENT POSSIBLE. WEDNESDAY
AND BEYOND MAINLY DRY CONDITIONS ARE EXPECTED AS THE UPPER RIDGE OVER
THE WEST COAST BUILDS EAST...RETURNING DRYING AND WARMER TEMPERATURES
TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HIRSCH

The radar

The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 03:01 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Chase

When
August 9, 8:03 PM MST
Where
Chase County, Enders
Measured
1.75 in hail
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
40.450, -101.533

Hail, Chase

When
August 9, 8:13 PM MST
Where
Chase County, Wauneta
Measured
1.25 in hail
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
40.417, -101.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413019, 5413020.